I am experiencing my first definite effect of HRT: erectile dysfunction. Specifically, the loss of spontaneous erections.
[Oh, I forgot to warn you: we’re going to be talking about naughty bits in this update. NSFW and all that.]
The SOC advises that “decreased spontaneous erection” will begin in 1-3 months, so I guess I’m a little ahead of the curve. How do I know I’ve reached this stage? Well, to be blunt, I haven’t woken up with “morning wood” in nearly a week. If you have a functioning penis, you know that “morning wood’ is a very common occurrence. Not necessarily an “every morning” thing, but definitely a “most mornings” thing. So too is the occasional spontaneous erection during the day, and I haven’t been having those, either.
And no, that does not mean the loss of function altogether. It still works; I tested it — it just needs to be jump-started.
On top of the penile dysfunction, I think I can safely say that there’s some … I guess the right word would be puffiness in my face. That may be a diet thing or a weather thing, but I know that the face filling out is a known effect of HRT, so if it lingers than it is likely a result of the hormone shift. I know that it isn’t a result of weight gain, as I’ve haven’t gained weight in the last three weeks (I’m actually down a few pounds, go me!).
The loss of normal autonomous function is a good first sign. It means that my T levels are dropping and my E levels are rising. The HRT is beginning to do what it’s supposed to do. Even going into this knowing that noticeable effects could take a month or more to manifest, there has been this lingering dread of what if they’re not working? What if I’m estrogen resistant? Worrying is a natural part of something like this. So I’m a little relieved today.
Now if only I could get these breasts to grow …